Lightning, Ocean
- When
- March 6, 5:00 PM EST
- Where
- Ocean County, Brant Beach
- Reported by
- NEWSPAPER
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
A lightning strike caused about 20 homes to lose power in Brant Beach on Long Beach Boulevard around 46th Street.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lightning strike caused about 20 homes to lose power in Brant Beach on Long Beach Boulevard around 46th Street.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 6, 3:08 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 308 PM EST SAT MAR 6 2004 .DISCUSSION...MARCH IS KNOW FOR CHANGEABLE WEATHER AND WE ARE ABOUT TO EXPERIENCE A SIGNIFICANT CHANGE FROM THE PAST SEVERAL DAYS. THE MILD WEATHER WILL TEMPORARILY COME TO AN END AS THE COLD FRONT HAS MOVED THROUGH. A SECONARY PUSH TO THE COLD AIR WAS DVLPG SHOWERS AND ISOLATED TSTMS. THIS WILL MOVE THROUGH RAPIDLY BY SUNSET AND WAS THROUGH THE NRN ZONES. THEN THE FCST GENLY FOLLOWS THE MODELS WHICH ARE GENLY CLOSE. THE UPPER AIR FORMS 2 CLOSED UPPER LOWS...ONE MOVES ACROSS THE REGION SUN NIGHT AND MON MRNG. THE SECOND MOVES BY TO THE S TUE NIGHT AND WED. BOTH ARE EXPECTED TO FORM LOWS OFF THE COAST. PCPN FROM THE FIRST SYSTEM BEGINS SUNDAY EVENING WITH THE PCPN SHIFTING E SUN NIGHT. AS THE LOW WINDS UP WELL E OF THE FCST AREA...WRAP AROUND MOISTURE ON THE BACKSIDE OF THE LOW COULD HOLD OVER PORTIONS OF NORTHERN NN MON MRNG. INITIALLY IT WILL BE TOO WARM FOR SNOW...BUT AS COLD AIR FILTERS SOUTH ON THE BACK SIDE OF THE LOW...THE RAIN IN THE EVENING WILL GRADUALLY CHANGE TO SNOW IN THE NORTHERN PORTION WITH MOST ANY ACCUMULATING SNOW PROBABLY OVER NRN NJ WITH THE POTENTIAL FOR 2 TO 4 INCHES THROUGH MONDAY MORNING IN THIS AREA. FARTHER TO THE WEST AND SOUTH ANY SNOW ACCUMULATION WILL BE MUCH LOWER. SINCE SNOW WILL FALL AT NIGHT...IT COULD ACCUMULATE ON UNTREATED ROADS ALONG WITH THE GRASSY AREAS SINCE TEMPERATURES WILL BE BELOW FREEZING. 1000-850 THICKNESSES WERE MY GUIDLINE FOR PCPN CHANGEOVER TIMING. THE SECOND LOW IS FCST ON TUE NIGHT AND WED. AS THE UPPER LOW DIGS SE...ANOTHER LOW SHOULD FORM E OF THE CAROLINAS AND INTENSIFY AS IT HEADS NE AND OUT TO SEA. THERE IS SOME QUESTION AS TO THE TRACK OF THIS LOW AND CURRENTLY IT APPEARS THAT MOST OF THE PCPN SHOULD MISS THIS FCST AREA. HOWEVER...IF THE LOW IS ANY FARTHER TO THE WEST THAN CURRENLY FCST...THEN THERE COULD BE SOME SNOWFALL. && .PRELIMINARY POINT TEMPS/POPS... MPO 27 38 26 34 / 10 70 70 40 ABE 33 47 33 38 / 10 50 70 40 RDG 34 49 33 39 / 10 50 70 20 PHL 40 53 34 43 / 10 30 70 20 12N 27 33 24 33 / 10 70 70 40 SMQ 34 50 33 39 / 10 30 70 60 TTN 37 52 34 41 / 10 30 70 40 MIV 35 54 36 43 / 10 30 70 10 N55 39 53 37 44 / 10 20 70 20 ACY 37 53 36 44 / 10 20 70 20 ILG 38 54 34 43 / 10 30 70 10 DOV 39 54 34 44 / 10 30 70 10 GED 40 55 36 47 / 10 20 70 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...SCA. MARINE/DEL BAY...NONE. && RNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST SAT MAR 6 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>022-024>027- PAZ054-055-060>062-067>071-060944- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ- COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE- EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE- KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA- MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 445 AM EST SAT MAR 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY RAIN ASSOCIATED WITH A COLD FRONT MOVING FROM WEST TO EAST ACROSS THE MID ATLANTIC REGION TODAY COULD BE BRIEFLY HEAVY IN A FEW SPOTS. HOWEVER...NO FLOODING PROBLEMS ARE ANTICIPATED. BRIEF GUSTY WINDS (WITH NO DAMAGE) AND AN ISOLATED THUNDERSTORM ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EST SAT MAR 6 2004 NJZ001-007>010-012>015-071100- EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ- SOMERSET NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ- 345 PM EST SAT MAR 6 2004 ...AN ACCUMULATING SNOW IS POSSIBLE ON SUNDAY NIGHT INTO MONDAY MORNING... LOW PRESSURE IS FORECAST TO DEVELOP OVER THE NORTHERN GREAT PLAINS TONIGHT. THE LOW IS EXPECTED TO MOVE TO THE EAST AND IT SHOULD PASS OVER NEW JERSEY ON SUNDAY NIGHT. RAIN SHOWERS SHOULD BEGIN TO SPREAD INTO THE REGION ON SUNDAY AFTERNOON. THE RAIN IS EXPECTED TO CHANGE TO SNOW ON SUNDAY NIGHT WITH SNOW SHOWERS FORECAST TO CONTINUE INTO MONDAY MORNING. A SNOW ACCUMULATION IS EXPECTED IN PARTS OF NORTHWESTERN AND CENTRAL NEW JERSEY DURING LATE SUNDAY NIGHT AND MONDAY MORNING. WHILE TWO TO FOUR INCHES OF SNOW IS POSSIBLE IN THE HIGHER ELEVATIONS, OTHER LOCATIONS SHOULD RECEIVE ONLY AN INCH OR TWO OF SNOW AT MOST. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 PM EST SAT MAR 6 2004 NJZ016-021>025-062200- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ- COASTAL ATLANTIC NJ-CUMBERLAND NJ-SALEM NJ- 402 PM EST SAT MAR 6 2004 A THUNDERSTORM WITH WIND GUSTS TO 50 MPH WAS MOVING ACROSS FAR SOUTHERN NEW JERSEY AT 400 PM EST. THE STORM WAS EXPECTED TO MOVE INTO THE MILLVILLE AREA BY AROUND 430 PM AND CONTINUE EAST SOUTHEAST TOWARD THE AREA BETWEEN ATLANTIC CITY AND CAPE MAY BY ARUOND 500 PM EST. THE STORM ALSO HAD DANGEROUS CLOUD TO GROUND LIGHTNING ASSOCIATED WITH IT. MPD
The Philadelphia radar (KDIX), 16 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2004Every state in 2004This day in weather historyWarnings in New Jersey, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392931.